Alert archive / Ohio / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 139, NWS Cleveland, OH

July 27, 2002Lucas County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 27, 2002, 7:58 PM EDT for Lucas County, Ohio. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2002, 7:58 PM EDT (23:58 UTC)
Expired
Jul 27, 2002, 9:00 PM EDT
In force
62 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Lucas County, OH

The radar

The Detroit radar (KDTX), 113 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 12.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2002-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 140 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2002-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
140 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

636 
WUUS51 KCLE 272358
SVRCLE
OHC095-280100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
758 PM EDT SAT JUL 27 2002

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LUCAS COUNTY IN OHIO...

* UNTIL 900 PM EDT

* AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES WEST OF WHITEHOUSE...OR ABOUT 14 MILES
  NORTHEAST OF NAPOLEON...MOVING EAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HOLLAND
  OREGON
  TOLEDO
  WATERVILLE
  WHITEHOUSE

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$

LOMBARDY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:45 PM EDT, 5 hours 13 minutes earlier.

Area forecast discussion, Jul 27, 2:45 PM EDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
245 PM EDT SAT JUL 27 2002

UNSETTLED IWX TO CONT AS SCT SHRA AND TSRA CONT TO DVLP IN AN ARND
FA.  12Z ETA BRINGS NICE VORT ACRS NRN 1/2 OF FA LATER TGNT.  SUM 3H
DIV AS WELL WITH PWATS NR 2 INCH OVRNGT.  WL GO WITH LIKELY POPS
NERN 1/2 OF FA WITH SCT WORDG ELSWHERE.  ATMOSPHERE RMNS UNSTABLE ON
SUN BUT LTTL IN THE WAY OF CONV NR SFC.  GIVEN BIG CAPES WL HANG ON
TO SMALL CHC POPS.  WK LO PRES TO DVLP OVR LWR OH VLY TMRW NGT WITH
ANOTHER BNDRY TO MOV N ACRS FA.  CDNFT TRAILING THIS LOW WL APPROACH
FM THE NW LT MON SO WL NEED TO CONT WITH CHC WORDG BOTH SUN NGT AND
MON WITH BETTER PRECIP CHCS MON AFT.

GUID TEMPS LK GOOD AND WL BE MAKING ONLY MINOR CHGS.  LOT/S OF CLDS
THRU THE PD.

.CLE...
OH...NONE.
PA...NONE.

KUBINA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 5:15 PM EDTSevere Thunderstorm WarningCLEAshtabula60 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.